Brandon had his second chemo treatment yesterday, and it was like deja vu. A few hours after the treatment, he started having aches and pains, fever and nausea. We called his oncologist just to be safe, but he agreed with our thinking that it must be the chemo agent causing this reaction. His advice this time was to take Tylenol around the clock and come in if the symptoms worsened. Luckily, they haven’t worsened, and he’s feeling better so far today. He was able to eat again this morning, and the fever has come down. The chemo sure hits him hard though, which we weren’t expecting since he is getting the “mild” chemo.
They had talked about adding a second, stronger chemo agent to his regimen, but it’s hard to imagine how he will tolerate that. The nurse practitioner he saw before his treatment yesterday said she’s not in a hurry to add that and is going to talk to the doctor about waiting until he gets a few more treatments behind him.
His focus right now is transitioning back to solid food and away from the TPN. He’s working up from a few bites per day to several small meals per day.
Hold on to positive thoughts that the worst is behind him from this chemo treatment and he can move forward!